Alert archive / Kansas / Blizzard Watches in 2015

Blizzard Watch 2, NWS Goodland, KS

November 15, 20156 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this blizzard watch at Nov 15, 2015, 3:51 PM CST for 6 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 17, 2015, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2015, 3:51 PM CST (21:51 UTC)
In effect from
Nov 17, 2015, 12:00 AM CST
Expired
Nov 16, 2015, 2:09 PM CST
In force
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2970 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS43 KGLD 152151
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MST SUN NOV 15 2015

A STRONG WINTER STORM WILL DEVELOP OVER THE CENTRAL ROCKIES AND
TRACK ACROSS THE PLAINS LATE MONDAY NIGHT THROUGH TUESDAY NIGHT.
THERE CONTINUES TO BE UNCERTAINTY IN THE TRACK AND SNOW
AMOUNTS...HOWEVER CONFIDENCE IS INCREASING THAT THE TRI-STATE
REGION OF COLORADO...KANSAS...AND NEBRASKA WILL SEE HEAVY SNOW AND
THE POSSIBILITY FOR WHITEOUT CONDITIONS.

COZ090>092-160600-
/O.NEW.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
251 PM MST SUN NOV 15 2015

...BLIZZARD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON.

* SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE.

* TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM
  MST MONDAY EVENING AND CONTINUE THROUGH THE AFTERNOON. THE MOST
  INTENSE SNOWFALL AND THE  OF BLOWING SNOW WILL BE BETWEEN 3AM
  MST AND NOON MST ON TUESDAY.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS
  AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURES...IN THE LOW 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE
WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL
MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD
RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER
FORECASTS AND UPDATES ON THIS WINTER STORM.

&&

$$

KSZ001>003-013-014-027-NEZ079>081-160600-
/O.NEW.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
251 PM MST SUN NOV 15 2015 /351 PM CST SUN NOV 15 2015/

...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING.

* SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE.

* TIMING...SNOW AND BLOWING SNOW MAY SPREAD INTO NORTHWEST KANSAS
  AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY BEFORE
  CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE SNOWFALL
  AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING TUESDAY
  THROUGH TUESDAY AFTERNOON.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS
  AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE
WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL
MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD
RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER
FORECASTS AND UPDATES ON THIS WINTER STORM.

&&

$$
3 follow-up statements
789 
WWUS43 KGLD 160558
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1058 PM MST SUN NOV 15 2015

COZ090>092-161300-
/O.CON.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1058 PM MST SUN NOV 15 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

* SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE.

* TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM
  MST MONDAY EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE
  MOST INTENSE SNOWFALL AND THE LOWEST VISIBILITIES WILL BE
  BETWEEN 3 AM MST AND NOON MST ON TUESDAY.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE 
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL 
  CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURES...IN THE LOW 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE
WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL
MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD
RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER
FORECASTS AND UPDATES ON THIS WINTER STORM.

&&

$$

KSZ001>003-013-014-027-NEZ079>081-161300-
/O.CON.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
1058 PM MST SUN NOV 15 2015 /1158 PM CST SUN NOV 15 2015/

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY EVENING...

* SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE.

* TIMING...SNOW AND BLOWING SNOW MAY SPREAD INTO NORTHWEST 
  KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY 
  BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE 
  SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING 
  TUESDAY THROUGH TUESDAY AFTERNOON.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE 
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL 
  CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE
WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL
MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD
RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER
FORECASTS AND UPDATES ON THIS WINTER STORM.

&&

$$
301 
WWUS43 KGLD 161102
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
402 AM MST MON NOV 16 2015

A STRONG WINTER STORM SYSTEM WILL MOVE ACROSS THE TRI-STATE AREA
STARTING TONIGHT THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL
ACCOMPANY THE STORM SYSTEM. BEHIND THE FRONT NORTH WINDS WILL
QUICKLY INCREASE CAUSING THE RAIN TO CHANGE TO SNOW. HEAVY
SNOWFALL ALONG WITH WIND GUSTS 45-55 MPH WILL LEAD TO BLIZZARD
CONDITIONS FOR YUMA AND KIT CARSON COUNTIES. MORE UNCERTAINTY
EXISTS TO THE SOUTH AND EAST IF BLIZZARD CONDITIONS WILL OCCUR.
THE HEAVY SNOWFALL AND DRIFTING WILL MAKE TRAVEL DIFFICULT
COUNTIES IN THE BLIZZARD WATCH AND THE BLIZZARD WARNING.

COZ090-091-161915-
/O.UPG.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/
/O.NEW.KGLD.BZ.W.0002.151117T0600Z-151118T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
402 AM MST MON NOV 16 2015

...BLIZZARD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL DEVELOP OVER EAST CENTRAL COLORADO AFTER
  MIDNIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. THE MOST
  INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR BETWEEN 3 AM
  AND NOON TUESDAY.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TO
  DEADLY DRIVING CONDITIONS WITH ROAD CLOSURES LIKELY.

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES...WITH THE
  HIGHEST AMOUNTS OVER YUMA COUNTY.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW
WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING
DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING
TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES.

&&

$$

COZ092-161915-
/O.CON.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
402 AM MST MON NOV 16 2015

...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM 
  MST MONDAY EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE 
  MOST INTENSE SNOWFALL AND THE LOWEST VISIBILITIES WILL BE 
  BETWEEN 3 AM MST AND NOON MST ON TUESDAY.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE 
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL 
  CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE
WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL
MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD
RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER
FORECASTS AND UPDATES ON THIS WINTER STORM.

&&

$$

KSZ001>003-013-014-027-NEZ079>081-161915-
/O.CON.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
402 AM MST MON NOV 16 2015 /502 AM CST MON NOV 16 2015/

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* TIMING...SNOW AND BLOWING SNOW MAY SPREAD INTO NORTHWEST 
  KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY 
  BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE 
  SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING 
  TUESDAY THROUGH TUESDAY AFTERNOON.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE 
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL 
  CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE
WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL
MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD
RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER
FORECASTS AND UPDATES ON THIS WINTER STORM.

&&

$$

JTL
299 
WWUS43 KGLD 162009
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
109 PM MST MON NOV 16 2015

A STRONG WINTER STORM SYSTEM WILL MOVE ACROSS THE TRI-STATE AREA
STARTING TONIGHT THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL
ACCOMPANY THE STORM SYSTEM. BEHIND THE FRONT NORTH WINDS WILL
QUICKLY INCREASE CAUSING THE RAIN TO CHANGE TO SNOW. HEAVY
SNOWFALL ALONG WITH WIND GUSTS 45-55 MPH WILL LEAD TO BLIZZARD
CONDITIONS IN EASTERN COLORADO AND PARTS OF NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. MORE UNCERTAINTY EXISTS TO THE SOUTH AND EAST
IF BLIZZARD CONDITIONS WILL OCCUR...HOWEVER SNOW AND BLOWING SNOW
WILL IMPACT MOST OF THE REGION. 

KSZ001-013-027-NEZ079-170600-
/O.UPG.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/
/O.EXB.KGLD.BZ.W.0002.151117T1200Z-151118T0600Z/
CHEYENNE KS-SHERMAN-WALLACE-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...
SHARON SPRINGS...BENKELMAN
109 PM MST MON NOV 16 2015 /209 PM CST MON NOV 16 2015/

...BLIZZARD WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 PM
MST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 PM
MST /MIDNIGHT CST/ TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN
EFFECT. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES. THE HIGHEST AMOUNTS WILL BE
  ALONG THE COLORADO AND NEBRASKA STATE LINES.

* TIMING...SNOW AND BLOWING SNOW WILL SPREAD INTO NORTHWEST
  KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY
  BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE
  SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING
  TUESDAY THROUGH TUESDAY AFTERNOON.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL DEVELOP AND CREATE
  WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS
  AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW
WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING
DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING
TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES.

&&

$$

COZ092-170600-
/O.UPG.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/
/O.EXA.KGLD.BZ.W.0002.151117T0600Z-151118T0000Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
109 PM MST MON NOV 16 2015

...BLIZZARD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES. 

* TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM
  MST THIS EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE
  MOST INTENSE SNOWFALL AND THE LOWEST VISIBILITIES WILL BE
  BETWEEN 3 AM MST AND NOON MST ON TUESDAY.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TO
  DEADLY DRIVING CONDITIONS WITH ROAD CLOSURES LIKELY.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW
WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING
DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING
TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES.

&&

$$

COZ090-091-170600-
/O.CON.KGLD.BZ.W.0002.151117T0600Z-151118T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
109 PM MST MON NOV 16 2015

...BLIZZARD WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST TUESDAY...

* TIMING...SNOW WILL DEVELOP OVER EAST CENTRAL COLORADO AFTER 11
  PM MST THIS EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE
  MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR BETWEEN
  3 AM AND NOON TUESDAY.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TO 
  DEADLY DRIVING CONDITIONS WITH ROAD CLOSURES LIKELY. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 12 INCHES. 

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW
WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING
DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING
TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES.

&&

$$

KSZ002-003-014-NEZ080-081-170600-
/O.UPG.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/
/O.NEW.KGLD.WW.Y.0004.151117T1800Z-151118T0600Z/
RAWLINS-DECATUR-THOMAS-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...TRENTON...
MCCOOK
209 PM CST MON NOV 16 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TUESDAY TO
MIDNIGHT CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT.

* TIMING/DURATION...RAIN WILL CHANGE TO SNOW BY NOON ON TUESDAY
  WITH HEAVY SNOW AND BLOWING SNOW DEVELOPING THROUGH THE
  AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE
  VISIBILITIES BELOW ONE MILE. BE PREPARED FOR DIFFICULT TRAVEL
  CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

KSZ015-028-041-042-170600-
/O.NEW.KGLD.WW.Y.0004.151117T1800Z-151118T0600Z/
SHERIDAN-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...HOXIE...OAKLEY...TRIBUNE...LEOTI
109 PM MST MON NOV 16 2015 /209 PM CST MON NOV 16 2015/

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ TO
11 PM MST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM MST /NOON CST/ TO 11 PM MST /MIDNIGHT CST/ TUESDAY.

* TIMING/DURATION...RAIN WILL CHANGE TO SNOW BY NOON ON TUESDAY
  WITH HEAVY SNOW AND BLOWING SNOW DEVELOPING THROUGH THE
  AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE
  VISIBILITIES BELOW ONE MILE. BE PREPARED FOR DIFFICULT TRAVEL
  CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this blizzard watch went out at Nov 15, 12:01 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 15, 12:01 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1101 AM MST SUN NOV 15 2015

.SHORT TERM...(TODAY AND TUESDAY NIGHT)
ISSUED AT 222 AM MST SUN NOV 15 2015

ACROSS THE FORECAST AREA THIS MORNING...THE AREA IS UNDER CLEAR
SKIES WITH TEMPS RANGING MAINLY IN THE 30S WITH SOME LOW 40S OVER
FAR EASTERN AREAS. AS WITH YESTERDAY...THE CWA HAS A WEAK LEE-SIDE
TROUGH TO OUR WEST...AND A LARGE SURFACE RIDGE TO OUR EAST EXTENDING
RIGHT TO THE ATLANTIC SEABOARD. THIS WILL GIVE THE CWA A GENERAL SW
REGIME FOR THE DAY WHICH IS GOING TO HAVE ABOVE NORMAL TEMPS INTO
THE 60S AGAIN. THIS MORNING HOWEVER...SOME PATCHY/AREAS OF FOG WILL
DEVELOP AND LINGER OVER EASTERN ZONES THIS MORNING BEFORE
DISSIPATING.

GOING INTO THE EVENING/OVERNIGHT HOURS AND INTO MONDAY...A SHORTWAVE
OVER THE DESERT SW WILL PIVOT AROUND A BROAD TROUGH OVER THE WESTERN
U.S. AND LIFT INTO CENTRAL KANSAS/PLAINS REGION DURING THE DAY. AS
THIS SYSTEM DOES SO...WEAK MODEL DYNAMICS SUGGEST THE POTENTIAL OF
TRW TO DEVELOP OVER SOUTHERN/EASTERN ZONES DURING AFTERNOON/EARLY
EVENING HOURS. BUFKIT PROFILES HINT AT WEAK CAPE OF A FEW HUNDRED
J/KG...BUT SHEAR VALUES ARE HIGH AS THE SYSTEM LIFTS NORTHEASTWARD.
ENOUGH INSTABILITY IS SHOWING UP THOUGH TO HAVE THE STORM PREDICTION
CENTER PUT GOOD PORTION OF THE CWA IN MARGINAL RISK FOR SEVERE WX.

THIS SYSTEM WILL LIFT AND CLEAR THE CWA MONDAY NIGHT...ONLY TO BE
QUICKLY FOLLOWED BY MAIN WX FEATURE IN THE SHORT TERM...WHICH IS A
POTENT CLOSED H5 LOW THAT SETS UP IN THE ROCKIES AND SHIFT
EAST/NORTHEAST ACROSS THE CWA THRU TUESDAY NIGHT BEFORE EXITING TO
THE EAST.

DISCREPANCIES HAVE SHOWN UP IN VARIOUS MODEL RUNS OVER THE PAST
SEVERAL DAYS AS TO THE TRACK OF THIS UPCOMING SYSTEM. BECAUSE OF
THIS...IT HAS A HOLD ON THE AREA FOR AMOUNT OF RAIN VERSUS SNOW THAT
MANY LOCALES WILL RECEIVE AS SYSTEM PASSES THE AREA. HAVE FOLLOWED
CLOSE TO LATEST GFS RUN WHICH HAS BEEN FAIRLY CONSISTENT...ALBEIT
CLOSE TO THE LATEST ECMWF. THE LATEST NAM THOUGH IS A BIT FURTHER
SOUTH WITH PASSAGE WHICH WILL GREATLY AFFECT SNOW ACCUM TOTALS.

THIS EXPECTED LOW PASSAGE IS SIMILAR TO TRACK OF STORM SEVERAL DAYS
AGO...BUT WILL BRING IN MUCH MORE POTENTIAL QPF. BASED ON LATEST
MODEL GUIDANCE FOR TEMPS...WILL CONTINUE THE MENTION OF RAIN/SNOW
TRANSITION FOR THE AREA...PUTTING FOCUS ON NORTHERN/WESTERN ZONES
WITH GREATEST POTENTIAL FOR SNOW ACCUM...WITH OTHER AREAS SEEING
MORE RAIN OR RAIN/SNOW MIX AND WILL CUT BACK/DOWN ON SNOWFALL. RIGHT
NOW LOOKING FOR A GENERAL 3-6" FROM HIGHWAY 25 WESTWARD...TAPERING
TO AN INCH OR LESS FOR EASTERN ZONES NEAR HILL CITY WHERE MORE RAIN
WILL FALL. LATEST OVERALL QPF COULD REACH 0.25-0.50". HAVE ADDED IN
AREAS OF FOG IN LOCALES WHERE STRAIGHT RAIN WILL OCCUR.

BY LATE TUESDAY INTO TUESDAY NIGHT WITH LOW EAST OF AREA...EXPECTING
BEST CAA ON NORTHERLY WINDS GIVING ALL AREA LIGHT SNOW BEFORE
TAPERING OFF. ALONG WITH THE EXPECTED SNOWFALL WILL BE THE STRONG
GRADIENT AROUND THIS SYSTEM. THIS IN TURN WILL CREATE AREAS OF
BLOWING SNOW WHERE FALLING WITH GUSTS REACHING 30-35 MPH AT TIMES.

FOR HIGH TEMPS...LOOKING FOR 60S TODAY INTO MONDAY AHEAD OF
PRECIP...BUT TRANSITION DOWN INTO THE M30S TO M40S ON TUESDAY AS
COLDER AIR FINALLY WORKS INTO AREA. OVERNIGHT LOWS WILL TRANSITION
FROM THE M30-M40 RANGE SUNDAY NIGHT TO U20S-L30S BY TUESDAY NIGHT.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 222 AM MST SUN NOV 15 2015

FAIRLY INACTIVE WEATHER EXPECTED FOR THIS PERIOD.  MOST OF THE
FORECAST WILL BE DRY EXCEPT FOR THE END OF THE WEEK...AS A LONG WAVE
TROUGH DEVELOPS OVER THE PLAINS.  A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA FRIDAY MORNING ACCOMPANYING THE LONG WAVE TROUGH.
BEHIND THE FRONT TEMPERATURES WILL FALL THROUGH THE DAY.  DUE TO
FAIRLY LAMINAR FLOW WITH THE LOW WAVE TROUGH...EXPECT THERE TO BE
DRY WEATHER FRIDAY. SATURDAY...AS THE UPPER LEVEL FLOW BEGINS TO
SHIFT TO THE SOUTHWEST...A WEAK TROUGH WILL MOVE OVER THE
AREA BRINGING SOME CHANCES FOR RAIN WITH IT.

TEMPERATURES FOR THE PERIOD WILL BE NORMAL...THEN FALL TO BELOW
NORMAL BEHIND THE FRONT FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1045 AM MST SUN NOV 15 2015

LIFR WITH VERY PERSISTENT LOW CLOUDS AND FOG HAVE REMAINED IN
PLACE ON THE EAST SIDE OF SURFACE THROUGH THROUGH THE MORNING IN
THE VICINITY OF MCK. EXPECT ANOTHER HOUR OR SO OF LOW CLOUDS AND
FOG THERE BEFORE DRYER AIR MOVES IN...TEMPERATURES WARM UP...SKIES
CLEAR OUT AND CONDITIONS BECOME VFR. VFR CONDITIONS ARE EXPECTED
TO REMAIN AT MCK THROUGH THE EVENING WITH LOWER CLOUDS AND FOG
POSSIBLY DEVELOPING AGAIN MOSTLY AFTER 06Z AND PERSISTING THROUGH
ABOUT 16Z MONDAY. MVFR TO IFR CONDITIONS ARE EXPECTED DURING THAT
TIME WITH VFR TO FOLLOW AFTER 16Z.

WITH DRYER AIR OVER GLD...VFR CONDITIONS WILL REMAIN AT GLD WITH
A FEW HIGH CLOUDS EXPECTED ACROSS THE AREA THROUGH THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...JTL
AVIATION...LOCKHART
Hazardous weather outlook, Nov 15, 6:02 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
502 AM MST SUN NOV 15 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
502 AM MST SUN NOV 15 2015 /602 AM CST SUN NOV 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF FOG WILL DEVELOP MAINLY EAST OF THE COLORADO BORDER.
VISIBILITIES OF A HALF MILE OR LESS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 70 IN
KANSAS LATE MONDAY AFTERNOON THROUGH MONDAY EVENING. A FEW STRONG
STORMS MAY DEVELOP AND BE CAPABLE OF PRODUCING DIME SIZE HAIL AND
STRONG WINDS.

ANOTHER WINTER STORM WILL AFFECT THE ENTIRE FORECAST AREA MONDAY
NIGHT INTO WEDNESDAY. THE PROLONGED SYSTEM WILL BRING THE
POTENTIAL FOR ACCUMULATING SNOWFALL...AS WELL AS RAIN AND STRONG
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

Nearby

Blizzard Watches in Kansas, 2015Blizzard Watches in Nebraska, 2015Blizzard Watches in Colorado, 2015Every blizzard watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.